Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 435, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 2:51 PM CDT for Kemper County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2000, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 20, 2000, 3:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kemper County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 201952 SVRJAN MSC069-202015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 315 PM CDT * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN KEMPER COUNTY. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL KEMPER COUNTY AT 310 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 84 LAT...LON 3282 8831 3282 8852 3258 8856 3258 8829
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUL 20 2000 HEAT WAVE OF RECENT DAYS WILL WANE AS PROGRESSIVE MESOSCALE CONVECTIVE WEATHER COMPLEX PUSHES SOUTHEAST INTO OUR CWFA THIS AFTERNOON/EVENING. WEAK FRONTAL BOUNDARY STRETCHING FROM NEAR KLIT-KGWO-NORTH OF KMEI AROUND 15Z WILL SERVE TO HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS CWFA THROUGH 00Z SUN. UPPER LEVEL (500 MB) PATTERN CONSISTENT IN MODELS WITH LARGE RIDGE WELL-ESTABLISHED OVER WESTERN STATES AND CENTERED OVER THE GREAT BASIN REGION. SEVERAL SHORTWAVES WILL MOVE OVER TOP OF RIDGE AND PLUNGE INTO BASE OF TROUGH THAT EXTENDS FROM GRTLAKES INTO SOUTHERN STATES THROUGH NEXT 48 HRS. 300 MB JET DYNAMICS WILL PROVIDE SUBSTANTIAL PUNCH FOR STORM DEVELOPMENT...MAINLY N OF OUR CWFA. BEST TIME-FRAME FOR THUNDERSTORMS OVER MOST OF CWFA APPEARS TO BE IN 06Z- 12Z ARENA...WHEN BEST UVV OCCURS IN MODELS FROM KMEM-KJAN AND SPREADING EAST WITH TIME. SOME RISK FOR SEVERE THUNDERSTORMS APPEARS EVIDENT FROM SIGNIFICANT INSTABILITY PARAMETERS IN MODELS AND FROM OBSERVED WEATHER. FROM LAPS...LI'S OVER CWFA RUNNING -4 TO -8 AT 18Z. ALSO IN LAPS...CAPE VALUES ARE GREATER THAN 4000 J/KG...MAINLY OVER NRN MS...WITH NO CONVECTIVE INHIBITION. REVIEW OF OMEGA PROGS CONFIRMS GREATEST RISK IN CLOSE PROXIMITY TO FRONT. AFTER 12Z SAT...ETA 300 MB WINDS PLACE EASTERN MS ZONES IN MOST FAVORABLE AREA FOR THUNDERSTORMS...SOUTHERN PORTION OF CWFA EXPECTED TO GET CONVECTION AIDED BY ANY OUTFLOW BOUNDARIES FROM THIS AFTERNOON/TONIGHT'S ACTIVITY. IMPULSES RIPPLING THROUGH OUR CWFA WILL ENCOUNTER MOISTURE-RICH AIR. LAYER PRECIP WATER VALUES FORECAST TO REMAIN IN 1.75" TO >2" RANGE THROUGH SAT. SURFACE DEWPOINTS WILL GENERALLY REMAIN ABOVE 70 DEGREES AS WELL. BY 06Z SAT...AIRMASS WILL BEGIN TO DRY OUT FROM WEST BEFORE REBOUNDING INTO 70S MOST AREAS BY SUN. MAIN QUESTION REMAINS EXTENT OF CLOUD COVER ON FRI AND AMOUNT OF SOLAR INHIBITION TO EXPECT. COOLER AIR ADVECTS INTO CWFA FROM THE NORTH BEHIND SURFACE FRONT. WILL GO WITH CURRENT TREND AS GUID TEMPS TRENDING TO CLIMATOLOGY AFTER FRI NIGHT AND REMAINING SO THROUGH EARLY NEXT WEEK. EXPECT DAYTIME HIGHS INTO LOWER/MIDDLE 90S AND LOWS DROPPING INTO UPPER 60S/LOWER 70S BY SAT NIGHT. SHORTWAVE WILL DROP INTO SRN ZONES OF MS/LA BY SUN...WITH A NEAR-STATIONARY BOUNDARY PROVIDING PRIMARY FOCUS FOR ADDITIONAL SHOWERS/THUNDERSTORMS THROUGH EARLY NEXT WEEK. QPF DISCUSSION: AS BOUNDARY DROPS FURTHER SOUTH TONIGHT AND NEXT SHORTWAVE MOVES ACROSS THE FORECAST AREA...EXPECT TO SEE PRECIP THROUGH EARLY EVENING HOURS AND AGAIN DURING PRE-DAWN HOURS OVER NORTHERN ZONES. FOR PERIOD TO 12Z FRI...WILL GO WITH AREAL AVERAGE AMOUNTS OF ONE QUARTER TO ONE HALF INCH IN NORTHWEST AND LESS THAN ONE TENTH IN SOUTHEAST. AMOUNTS WILL BE A COMPROMISE BETWEEN ETA AND AVN. IN STRONGER STORMS...HOURLY AMOUNTS OVER ONE INCH ARE POSSIBLE. JAN 074/097/072/093 3443 MEI 073/098/072/094 3544 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 20, 10:00 AM CDT, 4 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 210400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT THU JUL 20 2000 AN APPROACHING FRONTAL SYSTEM WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. THUNDERSTORMS ARE ALREADY ONGOING ACROSS NORTHWEST ARKANSAS AND DROPPING TO THE SOUTHEAST. ALTHOUGH MUCH OF THIS ACTIVITY SHOULD CONTINUE TO WEAKEN THROUGH THE LATE MORNING HOURS...MORE THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH AND CENTRAL MISSISSIPPI BY EARLY AFTERNOON. THE AIRMASS IS VERY WARM... MOIST AND UNSTABLE. A FEW OF THE STORMS ACROSS NORTH AND CENTRAL MISSISSIPPI MAY REACH SEVERE LIMITS AS THE COLD FRONT FROM THE NORTHWEST AND THE SEABREEZE FRONT FROM THE SOUTH COLLIDE OVER CENTRAL MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WED SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Jul 20, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Jul 20, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Jul 20, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 34 min |
| Jul 20, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 43 min |
| Jul 20, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 57 min |
| Jul 20, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Jul 20, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Jul 20, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 20 min |
| Jul 20, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 26 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 29 min |
| Jul 20, 5:03 PM CDT | Tornado Warning | JAN | Lowndes | 27 min |
| Jul 20, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 32 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Jul 20, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Jul 20, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.